Table of Contents Author Guidelines Submit a Manuscript
International Journal of Mathematics and Mathematical Sciences
Volume 2006, Article ID 83931, 24 pages
http://dx.doi.org/10.1155/IJMMS/2006/83931

Existence and uniform decay of solutions for a class of generalized plate-membrane-like systems

Department of Mathematical Sciences, Tsinghua University, Beijing 100084, China

Received 19 December 2005; Accepted 2 May 2006

Copyright © 2006 Hindawi Publishing Corporation. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. M. Aassila, “A note on the boundary stabilization of a compactly coupled system of wave equations,” Applied Mathematics Letters, vol. 12, no. 3, pp. 19–24, 1999. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  2. M. Aassila, M. M. Cavalcanti, and J. A. Soriano, “Asymptotic stability and energy decay rates for solutions of the wave equation with memory in a star-shaped domain,” SIAM Journal on Control and Optimization, vol. 38, no. 5, pp. 1581–1602, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  3. J. J. Bae, “On uniform decay of the solution for a damped nonlinear coupled system of wave equations with nonlinear boundary damping and memory term,” Applied Mathematics and Computation, vol. 148, no. 1, pp. 207–223, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  4. M. M. Cavalcanti, V. N. Domingos Cavalcanti, J. S. Prates Filho, and J. A. Soriano, “Existence and exponential decay for a Kirchhoff-Carrier model with viscosity,” Journal of Mathematical Analysis and Applications, vol. 226, no. 1, pp. 40–60, 1998. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  5. M. M. Cavalcanti, V. N. Domingos Cavalcanti, J. S. Prates Filho, and J. A. Soriano, “Existence and uniform decay rates for viscoelastic problems with nonlinear boundary damping,” Differential and Integral Equations, vol. 14, no. 1, pp. 85–116, 2001. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  6. S. M. Choo and S. K. Chung, “Finite difference approximate solutions for the strongly damped extensible beam equations,” Applied Mathematics and Computation, vol. 112, no. 1, pp. 11–32, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  7. V. Georgiev and G. Todorova, “Existence of a solution of the wave equation with nonlinear damping and source terms,” Journal of Differential Equations, vol. 109, no. 2, pp. 295–308, 1994. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  8. A. Guesmia, “Energy decay for a damped nonlinear coupled system,” Journal of Mathematical Analysis and Applications, vol. 239, no. 1, pp. 38–48, 1999. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  9. S. Jiang and J. E. Muñoz Rivera, “A global existence theorem for the Dirichlet problem in nonlinear n-dimensional viscoelasticity,” Differential and Integral Equations, vol. 9, no. 4, pp. 791–810, 1996. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  10. V. Komornik and P. Loreti, “Ingham-type theorems for vector-valued functions and observability of coupled linear systems,” SIAM Journal on Control and Optimization, vol. 37, no. 2, pp. 461–485, 1999. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  11. V. Komornik and E. Zuazua, “A direct method for the boundary stabilization of the wave equation,” Journal de Mathématiques Pures et Appliquées. Neuvième Série, vol. 69, no. 1, pp. 33–54, 1990. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  12. T. F. Ma, “Existence results and numerical solutions for a beam equation with nonlinear boundary conditions,” Applied Numerical Mathematics, vol. 47, no. 2, pp. 189–196, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  13. Z. Oniszczuk, “Free transverse vibrations of an elastically connected rectangular plate-membrane complex system,” Journal of Sound and Vibration, vol. 264, no. 1, pp. 37–47, 2003. View at Publisher · View at Google Scholar
  14. R. E. Showalter, Monotone operators in Banach space and nonlinear partial differential equations, vol. 49 of Mathematical Surveys and Monographs, American Mathematical Society, Rhode Island, 1997. View at Zentralblatt MATH · View at MathSciNet
  15. A. Soufyane, “Uniform stability of displacement coupled second-order equations,” Electronic Journal of Differential Equations, vol. 2001, no. 25, pp. 1–10, 2001. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  16. E. Vitillaro, “Global existence for the wave equation with nonlinear boundary damping and source terms,” Journal of Differential Equations, vol. 186, no. 1, pp. 259–298, 2002. View at Publisher · View at Google Scholar · View at MathSciNet